Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at May 8, 2022, 3:10 PM CDT for 18 counties in Iowa. It took effect at May 9, 2022, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2022, 3:10 PM CDT (20:10 UTC)
- In effect from
- May 9, 2022, 7:00 AM CDT
- Expired
- May 9, 2022, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591 WWUS73 KDMX 082010 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 310 PM CDT Sun May 8 2022 IAZ004>007-015>017-024>028-036>039-090415- /O.NEW.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 310 PM CDT Sun May 8 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT MONDAY... * WHAT...Southeast to South winds 25 to 30 mph or greater with gusts up to 45 to 50 mph expected. * WHERE...Northern Iowa. * WHEN...From 7 AM to 4 PM CDT Monday. * IMPACTS...Driving may be difficult on east west oriented roadways, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east west roadways. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines CURTIS
4 follow-up statements
140 WWUS73 KDMX 090126 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 826 PM CDT Sun May 8 2022 IAZ004>007-015>017-024>028-036>039-090930- /O.CON.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 826 PM CDT Sun May 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT MONDAY... * WHAT...Southeast to South winds sustained at 25 to 35 mph with gusts in excess of 45 mph expected. * WHERE...Northern Iowa. * WHEN...From 7 AM to 4 PM CDT Monday. * IMPACTS...Driving may be difficult on east west oriented roadways, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east west roadways. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
968 WWUS73 KDMX 090730 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 230 AM CDT Mon May 9 2022 IAZ023-035-091530- /O.EXA.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/ Pocahontas-Webster- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, and Fort Dodge 230 AM CDT Mon May 9 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...Southeast to South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Iowa. * WHEN...From 7 AM to 4 PM CDT Monday. * IMPACTS...Driving may be difficult on east west oriented roadways, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ004>007-015>017-024>028-036>039-091530- /O.CON.KDMX.WI.Y.0011.220509T1200Z-220509T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 230 AM CDT Mon May 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...Southeast to South winds sustained at 25 to 35 mph with gusts in excess of 45 mph expected. * WHERE...Northern Iowa. * WHEN...From 7 AM to 4 PM CDT Monday. * IMPACTS...Driving may be difficult on east west oriented roadways, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
309 WWUS73 KDMX 091504 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1004 AM CDT Mon May 9 2022 IAZ004>007-015>017-023>028-035>039-092100- /O.CON.KDMX.WI.Y.0011.000000T0000Z-220509T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster- Hamilton-Hardin-Grundy-Black Hawk- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 1004 AM CDT Mon May 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southeast to South winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Iowa. * WHEN...From 7 AM to 4 PM CDT Monday. * IMPACTS...Driving may be difficult on east west oriented roadways, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
322 WWUS73 KDMX 092049 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 349 PM CDT Mon May 9 2022 IAZ004>007-015>017-023>028-035>039-092200- /O.EXP.KDMX.WI.Y.0011.000000T0000Z-220509T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster- Hamilton-Hardin-Grundy-Black Hawk- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 349 PM CDT Mon May 9 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... A few wind gusts of 30 to 40 mph remain possible over the next hour or two, but overall wind speeds have begun to diminish and thus the advisory will expire. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 8, 2:30 PM CDT, 40 minutes earlier.
Area forecast discussion, May 8, 2:30 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 230 PM CDT Sun May 8 2022 .SHORT TERM.../Tonight through Monday Night/ Issued at 230 PM CDT Sun May 8 2022 Forecast Impacts for the week: ...Major warming begins tomorrow and lasts to Thursday ...Possible svr storm/heavy rain chances Monday Night ...Some cooling late in the period - back closer to normal Confidence Short Term: Medium Complex weather scenario the next 24 to 36 hours. Stationary front now draped across the I80 corridor this morning at 14z and will eventually lift north as a warm front by tomorrow. Showers and storms continue to fire along the boundary in an increasing zone of warm air advection over the region. Though the storms are expected to remain non severe today, we continue to see moderate to locally heavy rainfall over the region with some reports and DPR estimates of 0.75 to 1.50 inches of rainfall in the cluster of heavier storms. A weak trough of low pressure continues to develop over the eastern Dakotas with another area of low pressure in Colorado this morning. There is little change in the pattern aloft. Subjective H850 analysis this morning shows a large high over eastern Canada with low pressure just off the mid Atlantic Coast. Subtropical high sitting in the Gulf and an expansive trough of low pressure over the western CONUS. The leading shortwave is currently in Kansas/Nebraska with a second low in the southwest. These are likely to remain generally west of our area in the next 3 to 5 days as the upper level winds continue to bring ample Gulf moisture north into the state. A pocket of +15C dewpoints is pooling in Kansas this morning with +5C all the way to the US Canadian border and increasing fetch of +10C dewpoints from South Dakota to Mexico. No real change in the moisture transport is expected in the next 24 to 36 hours, other than a slight shift in axis pointing more into Iowa through tomorrow night. With highs struggling today as thunderstorms move over the region, lows tonight will likely be only a few degrees cooler tonight and in the 50s to lower 60s and perhaps a few lingering showers over the north. Strong warm air advection aloft will continue overnight tonight with H850 temperatures warming to 16 to 18C by 12z. The sfc warm front will also vault north overnight with increasing H850 flow to 50kts propelling it into southern MN by daybreak. Monday will be rather warm and humid with afternoon dewpoints reaching the upper 60s to lower 70s combined with temperatures nearing 90 F will pull the afternoon heat index to 90 to 95F in the southeast. That combined with rather brisk southeast winds at 10 to 25 mph and higher gusts will likely add to some early season heat concerns; especially along and south of Interstate 80. Gusty winds will increase early in the day with the potential for a period of gusts near or just above 45 mph over the north areas. After coordination with ARX, have added a wind advisory over the north from just after sunrise to 3 pm when the gusts should relax just below wind advisory criteria. Today we already had the parameters necessary for efficient rainfall over the region. Judging by DPR rainfall rates over 4 inches/hour and with ample PWATs into tomorrow night over the east half of the region with warm cloud depths once again remaining over 4000m in a corridor generally near/along US 151 from northeast Iowa southwest to Creston, the southeast half of the forecast area is in an area that needs to be monitored for heavy rain and hydro concerns by Monday night. Todays rainfall has pushed the risk higher for possible flooding tomorrow night, though we are in good shape yet for today. After coordinating with WPC, an ERO for marginal risk of excessive rainfall will be added to the DAY2 outlook for roughly the same location as the SWODY2 slight risk area. Though the risk of storms, severe weather and locally heavy rainfall is still conditional for tomorrow night, a window of 4 to 6 hours is still open for the stalled boundary to light up once cooling occurs aloft aft 02-03z and the expected H850 low level jet of 15 to 25 kts impinges on the boundary between 03 and 07z. This is slightly less convergent than the previous model runs suggested, but still enough to support lift and bands of storms over the boundary. Concurrently, there will be a new injection of strong thetae advection into the overnight hours to help support the process until temperatures aloft at H700 begin. to limit the process. The 12z Euro deterministic was more correct today than the GFS in handling the morning convective dynamics and it remains more robust in thunderstorm development Monday night over our southeast third than the current 12z GFS. GFS forecast PWATs for 03z to 09z are +1.50 inches for the area just along and southeast of the boundary. NAM bufr soundings forecast MBE from late evening Monday overnight into 12z Tuesday suggest a forward propagation of only 2 to 15kts from DSM northeast to ALO. The forecast for tomorrow night is really going to fall in a 6 to 12 hour window of more certainty due to the processes at hand. The cooling aloft and the exact location(s) of likely storms will need to be further refined tonight and tomorrow. Given the environment and expected forcing, it would not be too difficult to produce 1 to 3+ inches overnight if the storms can get going. This would result in some hydro issues and possibly some localized flooding. Though no headlines are planned for now due to the uncertainty, this will be revisited again tonight on the overnight shift and tomorrow on the day shift. Lows tomorrow night will fall into the mid to upper 60s southeast of the boundary while over the northwest, lows will fall to a more comfortable lower to mid 50s. && .LONG TERM.../Tuesday through Sunday/ Issued at 220 PM CDT Sun May 8 2022 Confidence: Medium The remainder of the week will see periods of some airmass thunderstorms through about Thursday with the front nearly or just north of Iowa. It will remain very warm and humid for the entire week with highs in the 80s south of the front and only a brief cool down over the north on Tuesday prior to the front lifting back north for the remainder of the workweek. Late in the week and into the weekend we are expected to see a trough cross through the region with an initial push of slightly cooler air. Both the GFS/Euro deterministic models are showing a cool, larger scale trough dropping south into the Northern Plains and Great Lakes by Sunday into Monday. This will likely pull the region back down to more seasonal temperatures with more clouds and some periods of showers and scattered thunderstorms beginning Saturday and extending into the weekend. Highs will cool to the 60s to lower 70s by Sunday with lows in the 40s and 50s. && .AVIATION.../For the 18Z TAFS through 18Z Monday afternoon/ Issued at 1226 PM CDT Sun May 8 2022 Main concern early on will be lingering convection; mainly for ALO and a lesser extent DSM. Storms will lessen through 00z as low level jet wanes but later will increase again aft 03z. Cigs have dropped to IFR north with pockets of MVFR/VFR elsewhere due to storms and saturation. Winds will continue to be an issue today through tomorrow with LLWS again overnight and strong mixing Monday resulting in gusts nearing 35 to 40kts at times. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM to 4 PM CDT Monday for IAZ004>007- 015>017-024>028-036>039. && SHORT TERM...REV LONG TERM...REV AVIATION...REV
Hazardous weather outlook, May 8, 2:57 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 257 PM CDT Sun May 8 2022 IAZ023-033>035-044>050-057>062-070>075-081>086-092>097-092000- Pocahontas-Sac-Calhoun-Webster-Crawford-Carroll-Greene-Boone- Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 257 PM CDT Sun May 8 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Scattered thunderstorms will continue to be seen across portions of the area through the evening and tonight. Localized flooding may be possible, mainly in areas that have already received multiple rounds of rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Wind Advisory is in effect for the area Monday. Strong southerly winds, including sustained winds 25 to 30 mph or greater and wind gusts in excess of 40 mph are expected. Please refer to weather.gov/desmoines for additional information. Additional strong to potentially severe thunderstorms are expected to initiate across portions of the state Monday evening, primarily around and east of Interstate 35. All modes of severe weather remain possible at this time. Local flooding and other water issues may be possible in areas that have received recent heavy rainfall. Periodic chances for thunderstorms remain through much of the work week as well. Threats for severe and flooding potential will be assessed in the coming days. The first real heat and humidity of the season will begin to build into the state this week, including Heat Index values approaching the upper 90s across portions of central and southern Iowa at times. .SPOTTER INFORMATION STATEMENT... Spotters are always appreciated. IAZ004>007-015>017-024>028-036>039-092000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk- 257 PM CDT Sun May 8 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Scattered thunderstorms will continue to be seen across portions of the area through the evening and tonight. Localized flooding may be possible, mainly in areas that have already received multiple rounds of rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional strong to potentially severe thunderstorms are expected to initiate across portions of the state Monday evening, primarily around and east of Interstate 35. All modes of severe weather remain possible at this time. Local flooding and other water issues may be possible in areas that have received recent heavy rainfall. Periodic chances for thunderstorms remain through much of the work week as well. Threats for severe and flooding potential will be assessed in the coming days. The first real heat and humidity of the season will begin to build into the state this week, including Heat Index values approaching the upper 90s across portions of central and southern Iowa at times. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed at this time. CURTIS
In the hours before
Special weather statement, May 8, 9:56 AM CDT, 5 hours 14 minutes before
Special Weather Statement National Weather Service Des Moines IA 956 AM CDT Sun May 8 2022 IAZ049-050-061-062-072>075-082>085-081700- Marshall-Tama-Jasper-Poweshiek-Madison-Warren-Marion-Mahaska- Union-Clarke-Lucas-Monroe- Including the cities of Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Creston, Osceola, Chariton, and Albia 956 AM CDT Sun May 8 2022 ...Thunderstorms With Brief Heavy Rainfall and Gusty Winds... An area of thunderstorms generally along and north of I80 will continue to drift to the east northeast this morning. Brief heavy rainfall of three quarters to one and a quarter inches is expected within this area of thunderstorms as it moves to the east. Just ahead and south of the area of storms, gusty southeast winds have developed with gusts of 35 to near 40 mph at times reported at Newton and south toward Creston. Expect gusty winds to increase east toward Marshall and Tama Counties as well as areas over southern Iowa in the next 1 to 2 hours. Additional showers and thunderstorms may develop over far southern Iowa this morning and into the afternoon with lightning and brief heavy rainfall being the main concerns as the storms move to the east northeast with time. REV
Special weather statement, May 8, 2:41 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Des Moines IA
241 PM CDT Sun May 8 2022
IAZ048-049-082045-
Story IA-Marshall IA-
241 PM CDT Sun May 8 2022
...A strong thunderstorm will impact portions of southeastern Story
and Marshall Counties through 345 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm near
State Center, or 10 miles east of Nevada, moving northeast at 30 mph.
HAZARD...Half inch hail and additional rainfall up to one inch.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Ponding of
ponding of water on roadways, low visibilities, and rises
in small streams and creeks.
This strong thunderstorm will be near...
State Center around 250 PM CDT.
Other locations in the path of this storm include Marshalltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 9334 4202 9335 4221 9287 4221 9277
4187 9277
TIME...MOT...LOC 1940Z 246DEG 27KT 4198 9326
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
AnsorgeSpecial weather statement, May 8, 2:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Des Moines IA
256 PM CDT Sun May 8 2022
IAZ028-038-039-082045-
Black Hawk IA-Bremer IA-Grundy IA-
256 PM CDT Sun May 8 2022
...A strong thunderstorm will impact portions of Black Hawk,
southeastern Bremer and northeastern Grundy Counties through 345 PM
CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Cedar Falls, moving northeast at 40 mph.
HAZARD...Half inch hail and additional rainfall up to one inch.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Ponding of
ponding of water on roadways, low visibilities, and rises
in small streams and creeks.
This strong thunderstorm will be near...
Cedar Falls and Waterloo Municipal Airport around 305 PM CDT.
Waterloo, Evansdale and Crossroads Mall around 310 PM CDT.
Elk Run Heights around 315 PM CDT.
This includes Interstate 380 between mile markers 63 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4237 9260 4251 9262 4273 9208 4247 9208
4247 9207 4243 9207
TIME...MOT...LOC 1956Z 245DEG 34KT 4246 9248
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
AnsorgeThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:41 PM CDT | Special Weather Statement | DMX | Marshall | 64 min |
| May 8, 2:56 PM CDT | Special Weather Statement | DMX | Black Hawk | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.